Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Have suspected endometriosis, Having pain in that area. On long term meds, drug interaction. Treatment?

DOCTOR OF THE MONTH - May 2013
May 2013
User rating for this question
Very Good
Answered by
Practicing since : 2006
Answered : 4909 Questions
Question
I have suspected endometriosis, (I have a history of endo ) and I have been on the public waiting list since December. In 2 weeks I finally see the gynae team . I hoping they will approve a laproscopy (I consulted a private gynae and recommended an MRI and in the absence of anything else recommended lap surgery). The pain flared up a week ago and I ended up in the ED again. My appendix area where suspected endometriosis is so bad after eating I'm only managing one meal day
If the gynae team for some reason wish to persist with hormone therapy I am contemplating trying gabapentin. I am not entirely comfortable as I am already on many long term meds, drug interactions, and side effects. I have the low end of normal BP which was did not tolerate Provera.

Posted Tue, 28 May 2013 in Vaginal and Uterus Health
 
 
Answered by Dr. Sree Gouri SR 1 hour later
Hi,
Thanks for the query.

Yes, you can go for MRI as adviced by your doctors.
If endometriosis is diagnosed, depending on the site, extent and depth of the tissue further management can be planned.
Laparoscopy can be used for diagnostic and therapeutic purpose in endometriosis.
If your doctors team recommends, you can go for it.
Gabapentin can be used in case of severe pain in chronic endometriosis. But better to start after consulting the doctor.
Hope I have answered your query. I will be available to answer your follow up queries. If you are satisfied with all my answer, please rate the answer after closing the discussion.
Take care.
Above answer was peer-reviewed by
 
Follow-up: Have suspected endometriosis, Having pain in that area. On long term meds, drug interaction. Treatment? 11 hours later
I should have been more specific about the information I require. I am aware gabapentin is useful for chronic pain. My concern is around how and if it is suitable for me. I am sensitive to medications. My BP (taken yesterday at the hospital) was 105/63. I am wanting to know about drug interactions, and how it is used (dosage, taken at night etc
Thanks
 
 
Answered by Dr. Sree Gouri SR 6 hours later
Hi,
Before using any medicine you have to consult the related doctor, get examined and with doctor's prescription only you have to use the drug.
In your case:
Gabapentin should not be used if you are sensitive to the drug or ingradients.
As a side effect it can cause hypertension frequently but hypotension is a infrequent complication.
It will be excreted in unchanged form through the renal system and won't affect the hepatic enzymes usually.
So it may not have drug interactions with norethisterone etc.
But it can interact with CNS drugs like diazepam.
The usual dosage ranges from 100mg, 300mg etc.
So you once consult your doctor, get examined, review your drug history and then only with her suggestion go for the drug.
Wish you Good Health, If you are satisfied with my response please rate the answer after closing the discussion.
Take care.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Treatment/Therapy

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor